Monday, October 14, 2019

Lung Injuries Due to Vaping Continue to be Reported

 


As almost everyone has heard, there has recently been a significant number of people afflicted with severe lung injuries apparently related to vaping.

While the exact cause is yet to be determined, it definitely appears to be caused by e-cigarettes.  The CDC (Center for Disease Control) has been investigating.  At this point, the CDC is strongly advising against using any of these products.  Now that the problems have come to the attention of federal agencies the investigations are progressing as fast as possible.

Here is what the CDC has stated as far as what they have so far determined:

  • As of October 8, 2019, 1,299* lung injury cases associated with the use of e-cigarette, or vaping, products have been reported to CDC from 49 states, the District of Columbia, and 1 U.S. territory.
  • Twenty-six deaths have been confirmed in 21 states.
  • All patients have reported a history of using e-cigarette, or vaping, products.
  • Most patients report a history of using tetrahydrocannabinol (THC)-containing products. The latest national and state findings suggest products containing THC, particularly those obtained off the street or from other informal sources (e.g. friends, family members, illicit dealers), are linked to most of the cases and play a major role in the outbreak.
  • Therefore, CDC recommends that you should not use e-cigarette, or vaping, products that contain THC.
  • Exclusive use of nicotine containing products has been reported by some patients with lung injury cases, and many patients with lung injury report combined use of THC- and nicotine-containing products. Therefore, the possibility that nicotine-containing products play a role in this outbreak cannot be excluded.
  • At present, CDC continues to recommend that people consider refraining from using e-cigarette, or vaping, products that contain nicotine.

Here is what is NOT known:

  • At this time, FDA and CDC have not identified the cause or causes of the lung injuries in these cases, and the only commonality among all cases is that patients report the use of e-cigarette, or vaping, products.
  • This outbreak might have more than one cause, and many different substances and product sources are still under investigation. The specific chemical exposure(s) causing lung injuries associated with e-cigarette product use, or vaping, remains unknown at this time.

Obviously the safest thing to do is to immediately discontinue use of e-cigarette products.  However, human nature being what it is, the practice will most likely continue for the foreseeable future.  If you or anyone you know uses e-cigarettes and experiences any symptoms, seek medical help immediately.

1 comment:

  1. Nice post you have share with us. If you are looking for Dental Implants in Delhi then visit our website.

    ReplyDelete